Alert archive / Maryland / Winter Storm Warnings in 2005

Winter Storm Warning 2, NWS Pittsburgh, PA

December 8, 2005

NWS Pittsburgh, PA issued this winter storm warning at Dec 8, 2005, 11:47 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2005, 11:47 PM EST (04:47 UTC)
Expired
Dec 9, 2005, 4:53 AM EST
In force
5 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPBZ 090447
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1147 PM EST THU DEC 8 2005

MDZ001-WVZ023-041-091300-
/O.CAN.KPBZ.HS.W.0005.000000T0000Z-051209T1700Z/
/O.NEW.KPBZ.WS.W.0002.051209T0447Z-051209T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
1147 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT UNTIL 12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. THE
HEAVY SNOW WARNING HAS BEEN CANCELED. 

A TOTAL OF 5 TO 9 INCHES OF SNOW WILL ACCUMULATE BY NOON FRIDAY.
SOME AREAS...ESPECIALLY IN THE SOUTHERN PARTS OF THESE
COUNTIES...WILL SEE THE SNOW MIXING WITH SLEET...RAIN OR FREEZING
RAIN. THIS MIXTURE WILL CAUSE LIGHT ICE ACCUMULATIONS ON TOP OF
THE SNOW. THE PRECIPITATION SHOULD CHANGE BACK TO ALL SNOW BY 2 OR
3 AM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

OHZ057>059-091200-
/O.CAN.KPBZ.SN.Y.0005.000000T0000Z-051209T1200Z/
/O.EXA.KPBZ.WW.Y.0004.000000T0000Z-051209T1200Z/
MUSKINGUM-GUERNSEY-BELMONT-
INCLUDING THE CITIES OF...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT
1147 PM EST THU DEC 8 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE
SNOW ADVISORY HAS BEEN CANCELED. 

A TOTAL OF 2 TO 4 INCHES OF SNOW WILL ACCUMULATE BY 7 AM FRIDAY.
THIS SNOW WILL MIX WITH RAIN...FREEZING RAIN AND SLEET UNTIL 1 OR
2 AM. THIS MIXED PRECIPITATION WILL CAUSE SOME LIGHT ICING ON TOP
OF THE SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

PAZ016-023-030-032-091300-
/O.CON.KPBZ.HS.W.0005.000000T0000Z-051209T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE
1147 PM EST THU DEC 8 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. 

A TOTAL OF 5 TO 10 INCHES OF SNOW WILL ACCUMULATE BY NOON FRIDAY.

$$

OHZ039-040-048-049-091200-
/O.CON.KPBZ.SN.Y.0005.000000T0000Z-051209T1200Z/
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE
1147 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

A TOTAL OF 3 TO 5 INCHES OF SNOW WILL ACCUMULATE BY 7 AM FRIDAY.
MOST OF THE HEAVY SNOW WILL END BY 1 OR 2 AM. 

$$

OHZ041-050-PAZ007>009-013>015-020>022-029-WVZ001>003-091300-
/O.CON.KPBZ.SN.Y.0005.000000T0000Z-051209T1500Z/
COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-OHIO-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...TORONTO...WEIRTON...WHEELING
1147 PM EST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. 

A TOTAL OF 4 TO 6 INCHES OF SNOW WILL ACCUMULATE BY 10 AM FRIDAY.
MOST OF THE HEAVY SNOW WILL END BY 3 OR 4 AM.

$$

OHZ068-069-PAZ031-WVZ004-012-021-022-091200-
/O.CON.KPBZ.WW.Y.0004.000000T0000Z-051209T1200Z/
NOBLE-MONROE-GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
INCLUDING THE CITIES OF...CALDWELL...WOODSFIELD...WAYNESBURG...
FAIRDALE...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
1147 PM EST THU DEC 8 2005

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
FRIDAY. 

A TOTAL OF 1 TO 3 INCHES OF SNOW WILL ACCUMULATE BY 7 AM FRIDAY.
THIS SNOW WILL MIX WITH RAIN...FREEZING RAIN AND SLEET UNTIL 1 OR
2 AM BEFORE TURNING BACK TO ALL SNOW. THIS MIXED PRECIPITATION
WILL CAUSE A LIGHT ICING ON TOP OF THE SNOW.

$$
2 follow-up statements
000 
WWUS41 KPBZ 090753
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 AM EST FRI DEC 9 2005

OHZ039-040-048-049-090900-
/O.CAN.KPBZ.SN.Y.0005.000000T0000Z-051209T1200Z/
TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...COSHOCTON...CADIZ...HOPEDALE
253 AM EST FRI DEC 9 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE SNOW
ADVISORY. 

THE ACCUMULATING SNOWS HAVE MOVED WELL TO THE EAST OF THE AREA.
SCATTERED SNOW SHOWERS OR FLURRIES ARE STILL EXPECTED THIS MORNING...
BUT NO ADDITIONAL SNOW ACCUMULATION. COLDER TEMPERATURES AND WINDY
CONDITIONS WILL BE MOVING INTO THE REGION THIS MORNING.

IF YOU WILL BE TRAVELING THIS MORNING...YOU SHOULD STILL PREPARE
YOURSELF FOR SNOW COVERED ROADS AND ICY CONDITIONS. ALSO BE AWARE
THAT THE GUSTY WINDS WILL PROVIDE BLOWING AND DRIFTING SNOW THIS 
MORNING.


$$

OHZ041-050-PAZ007>009-013>015-020>022-029-WVZ001>003-090900-
/O.CAN.KPBZ.SN.Y.0005.000000T0000Z-051209T1500Z/
COLUMBIANA-JEFFERSON OH-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-OHIO-
INCLUDING THE CITIES OF...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...STEUBENVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...ALIQUIPPA...BEAVER FALLS...
AMBRIDGE...MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...TORONTO...WEIRTON...WHEELING
253 AM EST FRI DEC 9 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE SNOW
ADVISORY. 

THE ACCUMULATING SNOWS HAVE MOVED TO THE EAST OF THE AREA.
SCATTERED SNOW SHOWERS OR FLURRIES ARE STILL EXPECTED TODAY...
BUT NO ADDITIONAL SNOW ACCUMULATION. COLDER TEMPERATURES AND WINDY
CONDITIONS WILL BE MOVING INTO THE REGION THIS MORNING.

IF YOU WILL BE TRAVELING THIS MORNING...YOU SHOULD STILL PREPARE
YOURSELF FOR SNOW COVERED ROADS AND ICY CONDITIONS. ALSO BE AWARE
THAT THE GUSTY WINDS WILL PROVIDE BLOWING AND DRIFTING SNOW.

$$

OHZ057>059-068-069-PAZ031-WVZ004-012-021-022-090900-
/O.CAN.KPBZ.WW.Y.0004.000000T0000Z-051209T1200Z/
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-MARSHALL-WETZEL-
MARION-MONONGALIA-
INCLUDING THE CITIES OF...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...WAYNESBURG...
FAIRDALE...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
253 AM EST FRI DEC 9 2005

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE
WINTER WEATHER ADVISORY.

THE ACCUMULATING SNOWS HAVE MOVED WELL TO THE EAST OF THE AREA.
SCATTERED SNOW SHOWERS OR FLURRIES ARE STILL EXPECTED THIS
MORNING...BUT NO ADDITIONAL SNOW ACCUMULATION. COLDER
TEMPERATURES AND WINDY CONDITIONS WILL BE MOVING INTO THE REGION
THIS MORNING.

IF YOU WILL BE TRAVELING THIS MORNING...YOU SHOULD STILL PREPARE
YOURSELF FOR SNOW COVERED ROADS AND ICY CONDITIONS. ALSO BE AWARE
THAT THE GUSTY WINDS WILL PROVIDE BLOWING AND DRIFTING SNOW THIS 
MORNING.

$$

PAZ016-023-030-032-091600-
/O.CON.KPBZ.HS.W.0005.000000T0000Z-051209T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE
253 AM EST FRI DEC 9 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A TOTAL OF 5 TO 10 INCHES OF SNOW WILL ACCUMULATE BY NOON FRIDAY.

$$

MDZ001-WVZ023-041-091600-
/O.CON.KPBZ.WS.W.0002.000000T0000Z-051209T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
253 AM EST FRI DEC 9 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

A TOTAL OF 5 TO 9 INCHES OF SNOW WILL ACCUMULATE BY NOON FRIDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS41 KPBZ 090953
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 AM EST FRI DEC 9 2005

PAZ016-023-030-032-091100-
/O.CAN.KPBZ.HS.W.0005.000000T0000Z-051209T1700Z/
JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-
INCLUDING THE CITIES OF...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE
453 AM EST FRI DEC 9 2005

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE
HEAVY SNOW WARNING. 

SCATTERED SNOW SHOWERS AND FLURRIES CAN BE EXPECTED TODAY...
HOWEVER THE MAIN ACCUMULATING SNOWS HAVE MOVED TO THE EAST. GUSTY
WINDS AND COLDER TEMPERATURES WILL MOVE INTO THE AREA THIS
MORNING. THESE CONDITIONS WILL CAUSE BLOWING AND DRIFTING SNOW AS
WELL AS COLD WIND CHILLS.

$$

MDZ001-WVZ023-041-091100-
/O.CAN.KPBZ.WS.W.0002.000000T0000Z-051209T1700Z/
GARRETT-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
453 AM EST FRI DEC 9 2005

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE
WINTER STORM WARNING.

SCATTERED SNOW SHOWERS AND FLURRIES CAN BE EXPECTED TODAY...
HOWEVER THE MAIN ACCUMULATING SNOWS HAVE MOVED TO THE EAST. GUSTY
WINDS AND COLDER TEMPERATURES WILL MOVE INTO THE AREA THIS
MORNING. THESE CONDITIONS WILL CAUSE BLOWING AND DRIFTING SNOW AS
WELL AS COLD WIND CHILLS. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 2:13 PM EST, 9 hours 34 minutes earlier.

Area forecast discussion, Dec 8, 2:13 PM EST, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
213 PM EST THU DEC 8 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
DEEPENING LOW WILL BE MOVING THROUGH THE CWA TONIGHT BRINGING SIGNIFICANT
SNOWFALL OVER THE REGION WITH SNOW HEAVY AT TIMES LATER TONIGHT
UNDER INCREASED OMEGA FIELDS. WARNINGS AND ADVISORYS KEPT AS
PREVIOUS THOUGH MAY TINKER WITH AMOUNTS AND EXTEND POSSIBILITY OF
SLEET/FRZNG RAIN FURTHER NORTH INTO SE PA. AMOUNTS..ESPECIALLY
INITIALLY..MAY BE HELD DOWN AS 50KT SOUTHERLY 85H MOVES IN WITH
PERIODS OF SLEET AND POSSIBLY SOME FREEZING RAIN OVER THE
SOUTHWESTERN PART OF THE CWA THIS EVENING. QUICK RIDGING SHOULD
CUT OFF PRECIP FROM WEST TO SE DURING MORNING TO EARLY AFTN SE.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...
SURFACE RIDGING ON SATURDAY FOLLOWED BY MORE OF A NORTHWESTERLY FLOW
ON SUNDAY WITH SCATTERRED SNOW SHOWERS. SNOW SHOWERS RETREAT TO
THE NORTH ON TUESDAY AS NEXT RIDGE BUILDS ACROSS FOR WED. THURSDAY
BRING APPROACH OF NEXT FRONT WITH MORE SCATTERED SNOW SHOWERS.
TEMPS SIMILAR TO HPC PROVIDED NOS.

&&

.AVIATION...
STRONG LOW PRESSSURE SYSTEM WILL MOVE UP THE OHIO VALLEY.  THIS
SYSTEM WILL BE DEEPENING AS IT APPROACHES THE AREA.  THIS SYSTEM
WILL BRING ACCUMULATING SNOW OVER THE REGION BEGINNING AFTER DARK.
SNOW WILL BE HEAVY AT TIMES WHICH WILL LEAD TO IFR OR EVEN LIFR
CONDITIONS AT ALL AIRPORTS OVERNIGHT.

VFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON UNTIL THE SYSTEM
ARRIVES AND RETURN AGAIN BY MIDDAY FRIDAY AS THE LOW MOVES RAPIDLY
OUT OF THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HEAVY SNOW WARNING FOR MDZ001 FROM 5 PM THURSDAY TO NOON
     FRIDAY.
OH...SNOW ADVISORY FOR OHZ039-040-048-049-057>059 FROM 5 PM
     THURSDAY TO 7 AM FRIDAY.
  ...SNOW ADVISORY FOR OHZ041-050 FROM 7 PM THURSDAY TO 10 AM
     FRIDAY.
  ...WINTER WEATHER ADVISORY FOR OHZ068-069 FROM 5 PM THURSDAY TO 7
     AM FRIDAY.
PA...SNOW ADVISORY FOR PAZ007>009-013>015-020>022-029 FROM 7 PM
     THURSDAY TO 10 AM FRIDAY.
  ...HEAVY SNOW WARNING FOR PAZ016-023-030-032 FROM 7 PM THURSDAY
     TO NOON FRIDAY.
  ...WINTER WEATHER ADVISORY FOR PAZ031 FROM 5 PM THURSDAY TO 7 AM
     FRIDAY.
WV...SNOW ADVISORY FOR WVZ001>003 FROM 7 PM THURSDAY TO 10 AM
     FRIDAY.
  ...WINTER WEATHER ADVISORY FOR WVZ004-012-021-022 FROM 5 PM
     THURSDAY TO 7 AM FRIDAY.
  ...HEAVY SNOW WARNING FOR WVZ023-041 FROM 5 PM THURSDAY TO NOON
     FRIDAY.
&&
Hazardous weather outlook, Dec 8, 4:37 AM EST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 AM EST THU DEC 8 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-090945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
437 AM EST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL MOVE TOWARD THE REGION TODAY AND BRING SNOW TO
THE AREA TONIGHT. A GENERAL ACCUMULATION OF 2 TO 6 INCHES IS
EXPECTED OVERNIGHT...WITH UP TO 12 INCHES IN THE MOUNTAINS. THIS
SNOWFALL WILL CREATE HAZARDOUS DRIVING CONDITIONS OVERNIGHT AND
FOR THE FRIDAY MORNING RUSH HOUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 8, 8:12 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
812 PM EST THU DEC 8 2005

OHZ039>041-048>050-057>059-068-069-PAZ014-020-021-029>032-WVZ001>004-
090300-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL
OH-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-GREENE PA-GUERNSEY
OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE
OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WASHINGTON
PA-WESTMORELAND PA-
812 PM EST THU DEC 8 2005

...HEAVY SNOW APPROACHING...

HEAVY SNOW HAS ALREADY STARTED IN EAST CENTRAL OHIO. IT WILL MOVE
INTO THE NORTHERN PANHANDLE OF WEST VIRGINIA BY 830 PM, AND THEN
INTO PITTSBURGH BY 930 PM. A QUICK ONE OR TWO INCHES OF SNOW CAN BE
EXPECTED IN THE FIRST 2 HOURS, FOLLOWED BY A SLIGHT DECREASE IN
INTENSITY. AT LEAST 4 INCHES OF SNOW CAN BE EXPECTED BY FRIDAY
MORNING, ESPECIALLY IN THE NORTHERN AREAS. FROM WHEELING SOUTHWARD,
SLEET AND FREEZING RAIN WILL BE MIXED WITH THE SNOW.

DRIVING WILL BE DIFFICULT.
Special weather statement, Dec 8, 9:34 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
934 PM EST THU DEC 8 2005

MDZ001-PAZ014>016-020>023-029>032-WVZ022-023-041-090330-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE
PA-GARRETT MD-GREENE PA-INDIANA PA-JEFFERSON PA-MONONGALIA WV-PRESTON
WV-TUCKER WV-WASHINGTON PA-WESTMORELAND PA-
934 PM EST THU DEC 8 2005

...HEAVY BURST OF SNOW...

WHEN THE SNOW BEGINS FROM PITTSBURGH EASTWARD, IN THE FIRST 2 HOURS, AS
MUCH AS 2 INCHES OF SNOW CAN ACCUMULATE. THIS WILL MAKE ROADS,
ESPECIALLY THE UNTREATED ROADS, HAZARDOUS. DRIVE WITH EXTRA CARE.

AFTER THE INITIAL BURST OF SNOW, THE INTENSITY WILL DIMINISH SOMEWHAT.
IN GREENE AND FAYETTE COUNTIES OF PENNSYLVANIA, AND IN PRESTON AND
TUCKER COUNTIES OF WEST VIRGINIA, AND GARRETT COUNTY MARYLAND, THERE
MAY BE SLEET AND FREEZING RAIN AT THE ONSET OF THE PRECIPITATION. SLEET
MAY CONTINUE TO MIX WITH THE SNOW AS THE NIGHT PROGRESSES.

ANY FORM OF WINTER PRECIPITATION WILL REQUIRE CAREFUL DRIVING AT FAR
LESS THAN THE USUAL SPEED.

Nearby

Winter Storm Warnings in Maryland, 2005Winter Storm Warnings in West Virginia, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.